MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following a cataract surgery with an intraocular lens (iol) implantation procedure, a scratch was observed on the implanted iol.Additional information was provided indicating that the scratches were on the central area.The patient knows that the lens is scratched, which is why she wants to change it, even with 20/20 vision.The patient's symptoms are described as "sees something on the sides".The patient is getting better but does not want a scratched lens.An iol exchange has been planned.
 
Additional Manufacturer Narrative
Evaluation summary: the lens was not returned for evaluation.A slit lamp photo was provided.There appears to be a linear mark/scratch across the optic center.No determination can be made from the provided photo.A qualified cartridge was indicated.It is unknown if a qualified viscoelastic was used.Based on the provided photo, the lens appears to be damaged.The root cause for this damage cannot be determined from the photograph.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11478128
Report Number1119421-2021-00552
Device Sequence Number14476139
Product Code MJP
UDI-Device Identifier00380652249928
UDI-Public00380652249928
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.215
Device Lot Number15059037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED VISCOELASTIC
Patient Age71 YR
Patient Weight77